Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

June 14, 2021Schoharie County, New York

NWS Albany, NY issued this special weather statement at Jun 14, 2021, 4:01 PM EDT for Schoharie County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 4:01 PM EDT (20:01 UTC)
Expired
Jun 14, 2021, 4:30 PM EDT
In force
29 min
Issued by
NWS Albany, NY

County Schoharie County, NY

The radar

The Albany radar (KENX), 46 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

200 
WWUS81 KALY 142001
SPSALY

Special Weather Statement
National Weather Service Albany NY
401 PM EDT Mon Jun 14 2021

NYZ047-142030-
Schoharie-
401 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCHOHARIE COUNTY...

At 400 PM EDT, a strong thunderstorm was located near Middlefield, or
near Cooperstown, moving east at 20 mph.

Winds of around 40 mph and half inch hail are possible with this 
storm.

Locations impacted include...
Cobleskill, Summit, Richmondville, Sharon Springs, Carlisle, Sharon,
Seward, Leesville, Zeh Corners, Beekman Corners, West Richmondville,
Lawyersville, Warnerville, Engleville, Gardnersville, Lutheranville,
Little York, Shutts Corners, Eminence and Dorloo.

This includes Interstate 88 between exits 20 and 21.
 
Torrential rainfall is also occurring with this storm, and may cause 
localized street flooding. Do not drive your vehicle through flooded 
roadways.

LAT...LON 4262 7463 4265 7463 4274 7467 4279 7467
      4280 7466 4276 7441 4250 7454 4256 7468
TIME...MOT...LOC 2000Z 289DEG 19KT 4272 7480 

$$

WASULA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:58 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 14, 3:58 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
358 PM EDT Mon Jun 14 2021

.SYNOPSIS...
Showers and thunderstorms are expected this evening
before diminishing tonight. Temperatures will be cooler than normal
Tuesday and Wednesday. Scattered showers and isolated thunderstorms
are expected Tuesday, but sunshine will return for Wednesday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 400 pm, convection has fired over the Mohawk Valley where
clouds cleared out earlier along a low level convergence
boundary. Temps there warmed into the mid- 70s which, combined
with a pocket of midlevel lapse rates around 7 K/km, contributed
to a local maximum of MLCAPE of 1000 J/kg. Midlevel forcing for
ascent is increasing here as a shortwave trough approaches.

Going forward this evening, showers and storms should become
more widespread from west to east from the midafternoon into the
evening ahead of the shortwave trough. Areas along/east of I-87
will likely remain too stable to support vigorous surface based
convection. West of I-87, still a marginal risk for a
strong/borderline severe wind gust/large hail. Intense leading
storm already dropped golfball size hail over southern Herkimer
County. Will continue to monitor potential for locally heavy
rainfall leading to flooding over areas that have received
repeated rounds of thunderstorms.

Tonight, coverage of showers/thunderstorms will decrease from
west to east 00-03Z. Patchy fog will become possible due to
moist ground and calm/light southerly winds. Lows will be mainly
in the 50s to low 60s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Tuesday, anomalously deep 500 mb low (-1 to -2 stdev) will drift
over the forecast area. Diurnal heating beneath cool
temperatures aloft should generate scattered to numerous showers
and isolated thunderstorms from late morning into the afternoon.
SBCAPE is forecast to stay in the 250-750 J/kg range with deep
layer shear less than 25 kt where CAPE is on the upper end of
the range. So severe weather is not expected, but some small
hail cannot be ruled out in stronger updrafts. Highs should be
warmer than Monday in most areas given potential for at least
partial sunshine, but still below normal in the mid-60s to
mid-70s.

Drier airmass will begin to filter in Tuesday night, and a
reinforcing midlevel wave will keep troughing around into
Wednesday. The result will be a seasonably cool but dry period
with mainly clear skies. Lows are expected to be in the mid-40s
to mid-50s Tuesday night, with highs in the mid-60s to mid-70s
Wednesday. A ridge of high pressure will build in from the west
Wednesday night, which should result in good radiational cooling
conditions despite the short night. Lows mainly in the 40s
expected, around 5-10F below normal most places.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
High pressure will continue to build into the region through Friday
as upper-level ridging also develops. Mainly dry weather is expected
through Friday as a result. Highs on Thursday will range from the
upper 60s in the higher terrain to the upper 70s in the valleys.
Friday will be a bit warmer with highs ranging from the lower 70s to
lower 80s.

The next upper-level trough will push across the region late Friday
through Saturday night with clouds and rounds of showers and
thunderstorms. This system will depart the area on Sunday, though a
few showers may linger across far northern areas. Uncertainty in the
model guidance begins early next week and may be based on the
evolution of a possible tropical feature across the Gulf of
Mexico/Southern US.

High temperatures Saturday through Monday will range from the mid-
to upper 60s in the Adirondacks to the lower to perhaps mid-80s in
the mid-Hudson Valley. Low temperatures Thursday night through
Sunday night will generally be in the 40s and 50s, except 50s and
60s Friday night.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Multiple rounds of showers and thunderstorms associated with a
series of frontal boundaries will be the main weather challenge to
the ALY terminals through the 18z TAF cycle. The potential for
patches of mist (BR) or fog (FG) will be the secondary weather
concerns especially later tonight.

As of 1:40 pm EDT, all of the TAF sites were blanketed under a
broken to overcast deck of clouds due to continual back-building of
showers and storms. MVFR ceilings were sited at KALB/KGFL/KPOU with
cloud heights between 1,000-1,500ft. IFR conditions were reported at
KPSF due to ceilings under 1,000ft and mist (BR) reducing
visibilities to as low as 1 3/4 statute miles. These trends are
likely to continue over the next several hours.

As far as timing of the next round of showers and thunderstorms, the
window appears to range from 18z-02z. Have included a combination of
VCSH/VCTS and -SHRA over the TAF sites during this time frame. Per
the latest WSR-88D Doppler Radar scans, rain showers with some
embedded thunder have flared up east of Albany, just west of Albany,
and over the SW Dacks. GOES-16 Visible satellite imagery depicts a
shortwave over western New York moving east with clearing over
central New York and temperatures in the 70s. As this weather
feature shifts east, its possible that showers and thunderstorms
expand in coverage. Again, the best timing will be between 18z-02z.
So expect for MVFR/IFR conditions to persist for the TAF sites
through much, if not all, of the TAF cycle.

Tonight, after 02-04z, we may get a break from showers and
thunderstorms. Even though there will be plenty of cloud coverage
overhead to limit radiational cooling, it's possible that we could
still see patches of mist/fog in additional to low stratus as
mentioned above esp. between 06z-12z. KPSF is most favored given the
current obs and trends. This potential is due to the large amount of
low-level available moisture helping to keep dewpoint depressions
low.

Winds will be out of the south/southwest 5-15 kts into this evening
before becoming light and variable to calm tonight. Winds will shift
out of the northwest 5-10 kts by Tuesday afternoon.

Outlook...

Tuesday Night: Moderate Operational Impact. Scattered SHRA.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Below normal temperatures will continue for Tuesday and
Wednesday. Tuesday, a disturbance will generate scattered to
numerous showers and isolated thunderstorms from the late
morning into the afternoon. Minimum RH values are expected to
only reach the 50 to 70 percent range with moderate westerly
winds. Much drier air will arrive on Wednesday with minimum RH
values in the 30 to 40 percent range with sunny skies and
moderate NW winds promoting good drying conditions.

&&

.HYDROLOGY...
Multiple rounds of precipitation for areas along and north of
I-90 has resulted in a general 0.50 to 1.00 inches of rainfall,
although locally up to 2.00 inches has occurred in small swaths.
Potential for additional rounds of showers and thunderstorms
through this evening will bring the potential for localized
flooding over areas that are susceptible given earlier
rainfall. Otherwise, widespread hydro issues are not
anticipated.

Scattered to numerous showers and isolated thunderstorms are
expected Tuesday, but amounts are expected to be hydrologically
insignificant. Dry weather is expected for the remainder of the
week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...Rathbun
AVIATION...Evbuoma
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jun 14, 2:19 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
219 PM EDT Mon Jun 14 2021

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
219 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...This afternoon and tonight.

There is a marginal risk of severe thunderstorms west of I-87.
Isolated storms could produce damaging wind gusts and large hail.

In addition, localized flooding could occur due to multiple rounds of
showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jun 14, 2:06 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HEAVY RAIN       WOODBURY CENTER         41.55N  73.21W
06/14/2021  M1.10 INCH       LITCHFIELD         CT   TRAINED SPOTTER

&&

EVENT NUMBER ALY2103300

ATE
Special weather statement, Jun 14, 2:14 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Albany NY
214 PM EDT Mon Jun 14 2021

NYZ038>040-082-141845-
Southern Fulton-Northern Fulton-Southern Herkimer-Montgomery-
214 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON...SOUTHERN
HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...

At 214 PM EDT, a strong thunderstorm was located over Mohawk, or over
Ilion, moving northeast at 30 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, St.
Johnsville, Jordanville, Oppenheim, Fairfield, Elizabethtown, Ingham
Mills, Spinnerville, Corrado Corners, Curtis, Countryman, North
Ilion, Gulph, South Columbia and Lotville.

This includes Interstate 90 between exits 29A and 30.

LAT...LON 4301 7517 4326 7476 4303 7457 4287 7501
      4290 7507
TIME...MOT...LOC 1814Z 237DEG 25KT 4298 7502

TAW
Local storm report, Jun 14, 3:11 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
311 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             4 WNW HESSVILLE         42.89N  74.76W
06/14/2021  M1.75 INCH       HERKIMER           NY   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL AT THE CORNER OF GROS
            ROAD AND JORDAN ROAD.

&&

EVENT NUMBER ALY2103301

RATHBUN
Special weather statement, Jun 14, 3:17 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Albany NY
317 PM EDT Mon Jun 14 2021

NYZ032-033-038-142000-
Northern Herkimer-Hamilton-Southern Herkimer-
317 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON AND
CENTRAL HERKIMER COUNTIES...

At 316 PM EDT, a strong thunderstorm was located over Hinckley, or 15
miles southeast of Boonville, moving northeast at 45 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

A brief period of heavy rainfall is possible which may produce
ponding of water on roadways.

Locations impacted include...
Ohio, Poland, Cold Brook, Northwood, Moffitt Beach Campground,
Russia, Grant, Nobleboro, Wheelertown, West Canada Lakes, Woodin
Corners, Herkimer Landing, Caswell Lake, Mountain Home, Sled Harbor,
Wilmurt, Pardeeville Corners, Wilmurt Corners, Gravesville and
Morehouseville.

LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
      4344 7509 4372 7459 4350 7439 4321 7508
      4324 7507 4323 7510 4324 7512 4325 7513
      4325 7515 4326 7516
TIME...MOT...LOC 1916Z 236DEG 39KT 4333 7510

WASULA
Special weather statement, Jun 14, 3:25 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Albany NY
325 PM EDT Mon Jun 14 2021

NYZ038>040-082-142015-
Southern Fulton-Northern Fulton-Southern Herkimer-Montgomery-
325 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FULTON...SOUTHERN
HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...

At 323 PM EDT, a strong thunderstorm was located near Bridgewater, or
10 miles south of New Hartford, moving northeast at 45 mph.

Winds of around 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, West
Winfield, Newport, Stratford, Middleville, Poland, Cold Brook,
Jordanville, Cedarville, Oppenheim, Fairfield, Elizabethtown, Norway,
Ingham Mills and Spinnerville.

This includes Interstate 90 between exits 29A and 30.

Rainfall rates may approach a half an inch in an hour producing some
ponding of water on roadways and poor drainage flooding.

LAT...LON 4314 7514 4323 7507 4334 7486 4329 7473
      4306 7454 4288 7504 4291 7510 4286 7514
      4286 7521 4292 7520 4305 7522
TIME...MOT...LOC 1923Z 236DEG 38KT 4292 7524

WASULA
Special weather statement, Jun 14, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
401 PM EDT Mon Jun 14 2021

NYZ047-142030-
Schoharie-
401 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCHOHARIE COUNTY...

At 400 PM EDT, a strong thunderstorm was located near Middlefield, or
near Cooperstown, moving east at 20 mph.

Winds of around 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cobleskill, Summit, Richmondville, Sharon Springs, Carlisle, Sharon,
Seward, Leesville, Zeh Corners, Beekman Corners, West Richmondville,
Lawyersville, Warnerville, Engleville, Gardnersville, Lutheranville,
Little York, Shutts Corners, Eminence and Dorloo.

This includes Interstate 88 between exits 20 and 21.

Torrential rainfall is also occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4262 7463 4265 7463 4274 7467 4279 7467
      4280 7466 4276 7441 4250 7454 4256 7468
TIME...MOT...LOC 2000Z 289DEG 19KT 4272 7480

WASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:12 AM EDTSpecial Weather StatementALYHerkimer63 min
Jun 14, 1:32 AM EDTSpecial Weather StatementALYHerkimer58 min
Jun 14, 2:07 AM EDTSpecial Weather StatementALYHamilton53 min
Jun 14, 2:31 AM EDTSpecial Weather StatementALYFulton, Montgomery74 min
Jun 14, 2:33 AM EDTSpecial Weather StatementALYOneida57 min
Jun 14, 2:48 AM EDTAreal Flood AdvisoryALYHerkimer5 hr
Jun 14, 3:11 AM EDTSpecial Weather StatementALYWarren64 min
Jun 14, 3:46 AM EDTSpecial Weather StatementALYFulton29 min
Jun 14, 5:39 AM EDTSpecial Weather StatementALYHamilton36 min
Jun 14, 5:56 AM EDTSpecial Weather StatementALYColumbia49 min
Jun 14, 8:07 AM EDTSpecial Weather StatementALYRensselaer38 min
Jun 14, 9:10 AM EDTSpecial Weather StatementALYRensselaer50 min
Jun 14, 10:44 AM EDTSpecial Weather StatementALYMontgomery46 min
Jun 14, 11:12 AM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie33 min
Jun 14, 1:24 PM EDTSpecial Weather StatementALYSchoharie36 min
Jun 14, 2:14 PM EDTSpecial Weather StatementALYFulton31 min
Jun 14, 2:18 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery57 min
Jun 14, 2:53 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery52 min
Jun 14, 3:17 PM EDTSpecial Weather StatementALYHerkimer43 min
Jun 14, 3:25 PM EDTSpecial Weather StatementALYFulton50 min
Jun 14, 4:17 PM EDTSevere Thunderstorm WarningALYSchoharie58 min
Jun 14, 4:27 PM EDTSpecial Weather StatementALYFulton33 min
Jun 14, 4:43 PM EDTSpecial Weather StatementALYHamilton47 min
Jun 14, 4:45 PM EDTSpecial Weather StatementALYGreene45 min
Jun 14, 5:02 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie58 min
Jun 14, 5:09 PM EDTSpecial Weather StatementALYSchoharie21 min
Jun 14, 5:19 PM EDTSpecial Weather StatementALYSchoharie26 min
Jun 14, 5:35 PM EDTSpecial Weather StatementALYHamilton40 min
Jun 14, 5:39 PM EDTSpecial Weather StatementALYUlster51 min
Jun 14, 6:15 PM EDTSpecial Weather StatementALYGreene30 min
Jun 14, 6:17 PM EDTSpecial Weather StatementALYDutchess43 min
Jun 14, 8:42 AM EDTSpecial Weather StatementALYBennington48 min
Jun 14, 6:22 AM EDTAreal Flood AdvisoryALYBerkshire2 hr
Jun 14, 6:44 AM EDTSpecial Weather StatementALY31 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.